Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 7, NWS El Paso, TX

July 1, 2000El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Jul 1, 2000, 8:57 PM MDT for El Paso County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2000, 8:57 PM MDT (02:57 UTC)
Expired
Jul 1, 2000, 11:00 PM MDT
In force
2 hr
Issued by
NWS El Paso, TX
Area
Whole counties

County El Paso County, TX

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 3.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2000-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 681 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2000-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
681 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2316 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 020257
FFWEPZ
TXC141-020500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
857 PM MDT SAT JUL 1 2000

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN EL PASO COUNTY IN SOUTHWESTERN TEXAS

* UNTIL 1100 PM MDT

* AT 8:55 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER
  CENTRAL AND EASTERN EL PASO...MOVING SLOWLY EAST.

*

IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.  MOVE TO ESCAPE
FLOOD WATERS.  DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. IF YOU MUST DRIVE...DO NOT DRIVE INTO FLOOD
WATERS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 12:25 PM MDT, 8 hours 32 minutes earlier.

Area forecast discussion, Jul 1, 12:25 PM MDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1225 PM MDT SAT JUL 1 2000

SYNOPSIS...
LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED THE NEXT SEVERAL
DAYS AS AMPLE MOISTURE REMAINS IN PLACE TO PRODUCE AFTERNOON AND
EVENING THUNDERSTORMS. TEMPERATURES WILL REMAIN NEAR NORMAL.

DISCUSSION...
NO BIG CHANGES PLANNED FOR THIS PACKAGE. MAY BE A SLIGHT DECREASE IN
LOW LEVEL MOISTURE AS SFC FLOW TURNS WESTERLY WITH DIGGING UPPER
TROF. GIVEN TIME OF YEAR HOWEVER...SFC DEWPOINTS WILL REMAIN HIGH
ENUF TO WARRANT POPS THROUGH THE PERIOD. WILL KEEP CHC POPS FOR
EVENING AND SLGT CHC DURING THE DAY FOR ALL BUT THE MOUNTAINS. WILL
BUMP TEMPS UP A BIT THOUGH NOT AS MUCH AS AVN/MRF.

EL PASO               BB  72/ 95/ 70/ 96/ 70  32323
LAS CRUCES            BB  67/ 94/ 65/ 95/ 65  32323
ALAMOGORDO            BB  67/ 94/ 65/ 95/ 65  32323
CLOUDCROFT            BB  48/ 73/ 46/ 74/ 46  33333
TRUTH OR CONSEQUENCES BB  67/ 95/ 65/ 96/ 65  32323
SILVER CITY           BB  61/ 88/ 59/ 89/ 59  32323
DEMING                BB  66/ 94/ 64/ 95/ 64  32323
LORDSBURG             BB  66/ 96/ 64/ 97/ 64  32323
SIERRA BLANCA         BB  69/ 94/ 67/ 95/ 67  32323

.ELP...NONE

16/SIMENSKY

N

In the hours before

Special weather statement, Jul 1, 7:23 PM MDT, 1 hour 34 minutes before
TXZ055-020205-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
723 PM MDT SAT JUL 1 2000

...THUNDERSTORMS AND HEAVY RAIN OVER EL PASO COUNTY...

AT 7:15 PM MDT DOPPLER RADAR SHOWED NUMEROUS THUNDERSTORMS IN
EASTERN EL PASO. ADDITIONAL THUNDERSTORMS ARE CURRENTLY MOVING
TOWARDS THE WEST SIDE OF EL PASO FROM THE WEST. THESE STORMS ARE
PRODUCING HEAVY RAIN...DANGEROUS LIGHTNING...AND STRONG WINDS.
RADAR ESTIMATES THAT UP TO THREE QUARTERS OF AN INCH OF RAINFALL
HAS ALREADY FALLEN OVER PARTS OF FAR EAST EL PASO AND THE LOWER
VALLEY. ADDITIONAL RAINFALL WILL LIKELY CAUSE MINOR FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES
CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IT ONLY TAKES
A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. REMEMBER
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.
Special weather statement, Jul 1, 8:37 PM MDT, 20 minutes before
TXZ055-020305-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
837 PM MDT SAT JUL 1 2000

...SCATTERED THUNDERSTORM ACTIVITY CONTINUES OVER EL PASO...

AT 8:30 PM MDT DOPPLER WEATHER RADAR SHOWED A LINE OF
THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH CENTRAL AND EASTERN
EL PASO. ON THE WEST SIDE OF EL PASO MOST THUNDERSTORM ACTIVITY
HAS DIMINISHED AND ONLY LIGHT TO MODERATE SHOWERS REMAIN.
OVER AN INCH OF RAIN HAS FALLEN OVER CENTAL AND EASTERN
EL PASO THIS EVENING WITH SOME STREET FLOODING REPORTED.

STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND
SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.

ADDITIONAL HEAVY RAINFALL AND SLOW MOVEMENT OF THESE STORMS WILL
RESULT IN FLOODING OF ROAD INTERSECTIONS AND LOW-LYING AREAS.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:46 PM MDTSevere Thunderstorm WarningEPZEl Paso34 min

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.